MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602
Model Number 602
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 03/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.Based on the information provided, the risk assessment for the lucia 3-piece product, and our experience, we have determined that the following factor may have caused or contributed to the reported issue: off-label use of the yamane technique: the ct lucia 602 lens is not validated for use with the yamane scleral fixation technique.This off-label method introduces rotational forces and anchoring dynamics that are not accounted for in the design specifications of the lens.In this case, the surgeon reported mechanical complication involving excessive rotation and instability, which ultimately required explantation.The haptics, while ideal for traditional in [1] the-bag implantation, may not provide the necessary resistance or stability when fixated externally via the yamane technique.The product was manufactured according to specifications, and no product-related deficiency was identified.The reported failure is attributable to off-label handling, not a product malfunction.
 
Event or Problem Description
The ct lucia 602 intraocular lens (iol) was implanted on (b)(6) 2024, and explanted on (b)(6) 2025, due to subluxation of the lens.It was implanted in the capsular bag.The surgical technique used was yamane with pars plana vitrectomy.The device is not available for return.Following explantation, a secondary iol (mta5uo 5.0 lens) was implanted immediately.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key24369089
Report Number3010126268-2026-00007
Device Sequence Number21245739
Product Code HQL
UDI-Device Identifier00843045100638
UDI-Public(01)00843045100638(17)280831
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P100016 S022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number602
Device Catalogue Number003500-0050-642
Device Lot Number3S231467
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Initial Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown